Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 11, 2000, 5:10 PM CDT for Clark County, South Dakota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 11, 2000, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Clark County, SD
The radar
The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:20 PM CDT | Hail 0.75 | Carpenter, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 112211 SVRABR SDC025-112300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 510 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 600 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF CARPENTER...OR ABOUT 18 MILES SOUTH OF CLARK...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW LAKE AROUND 530 PM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4476 9786 4463 9803 4437 9768 4453 9747 BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:35 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 11, 4:35 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 435 PM CDT TUE JUL 11 2000 VERY SHORT DISCUSSION. LINE OF SVR STORMS CONTINUE TO PROPOGATE EAST AND HAVE CANCELLED WATCH BEHIND LINE. STILL FAIR THREAT OF WINDS AND HAIL OVER FAR EASTERN CWA INTO THE EARLY EVENING. SUBSIDENCE ALOFT AND SFC HIGH BUILD IN FOR DECENT DAY ON WEDNESDAY ALTHO TAD WARM. WEDENSDAY NIGHT AND THURSDAY BRINGS ANOTHER WEAK RIDGE RIDING S/W AND WEAK SFC FRONT SETS UP ACROSS SOUTHERN SD. DONT HAVE A GOOD FEEL FOR THIS FEATURE AND ASSOCIATED PCPN CHC BUT DID THROW OUT A 20 PERCENTER TO COVER FOR THU AFTERNOON. MOS TEMPS WAS ACCEPTED FOR THIS FORECAST. CHANCE OF PCPN NOW LOOK BETTER IN THE EXTENDED AS MRF HAS BACK WAY OFF ON PROGGED MID LEVEL WARMTH...FIGURES! TDK ...EXTENDED DISCUSSION... MRF CONTINUES TO SHOW 500MB RIDGE OVER THE CENTRAL AND SOUTHERN UNITED STATES DURING THE PERIOD WITH SHORTWAVES MOVING OVER THE TOP OF THE RIDGE. ONLY HAD TIME THIS AFTERNOON TO BASE FORECAST ON THE MRF. WILL CONTINUE THE CHANCE OF THUNDERSTORMS FOR LATE THURSDAY AND THEN WILL CONTINUE THEM INTO FRIDAY. ANOTHER SHORTWAVE WILL BRING ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO SUNDAY MORNING. WITH THE POTENTIAL FOR CONVECTION AND CLOUD COVER...WILL FOLLOW MRF GUIDANCE FOR TEMPERATURES...ESPECIALLY OVER THE NORTH AND EAST. RE .ABR...NONE.
In the hours before
Special weather statement, Jul 11, 11:10 AM CDT, 6 hours before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1110 AM CDT TUE JUL 11 2000 .AN AREA OF LOW PRESSURE WILL MOVE SLOWLY EAST THROUGH SOUTH DAKOTA TODAY...MOVING INTO MINNESOTA THIS EVENING. SOUTHEAST WINDS AHEAD OF THIS LOW WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO EASTERN SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS SECTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...STRONG WINDS AND VERY HEAVY RAIN. THE THUNDERSTORM ACTIVITY WILL MOVE EAST INTO MINNESOTA BY MIDNIGHT. SDZ003>005-009-010-015>017-121600- CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH- INCLUDING THE CITIES OF EUREKA...FAULKTON...GETTYSBURG...MCINTOSH... MOBRIDGE...MOUND CITY...ROSCOE...TIMBER LAKE SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT NONE ARE EXPECTED TO BECOME SEVERE. SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ033>037-045-048-051-121600- BUFFALO-HAND-HUGHES-HYDE-JONES-LYMAN-STANLEY-SULLY- INCLUDING THE CITIES OF FT PIERRE...FT THOMPSON...HIGHMORE...MILLER... MURDO...ONIDA...PIERRE...PRESHO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH SOME POSSIBLY SEVERE. BY 8 PM THIS EVENING...THE THUNDERSTORM ACTIVITY SHOULD BE OVER. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM THIS AFTERNOON. SDZ006-007-011-018-019-121600- BROWN-CLARK-DAY-MARSHALL-SPINK- INCLUDING THE CITIES OF ABERDEEN...BRITTON...CLARK...REDFIELD... WEBSTER SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...WITH SOME POSSIBLY BECOMING SEVERE. BY 9 PM THIS EVENING...THE THUNDERSTORM ACTIVITY SHOULD BE DONE. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. SDZ008-020>023-MNZ039-046-121600- BIG STONE MN-CODINGTON-DEUEL-GRANT-HAMLIN-ROBERTS-TRAVERSE MN- INCLUDING THE CITIES OF CASTLEWOOD...CLEAR LAKE...MILBANK... ORTONVILLE...SISSETON...WATERTOWN...WHEATON SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...WITH SOME POSSIBLY SEVERE. BY 10 PM THE THUNDERSTORM ACTIVITY SHOULD BE EAST OF THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. ZHINTZ N
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:37 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 33 min |
| Jul 11, 12:07 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 33 min |
| Jul 11, 12:41 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 34 min |
| Jul 11, 12:57 PM CDT | Tornado Warning | ABR | Edmunds | 33 min |
| Jul 11, 1:09 PM CDT | Tornado Warning | ABR | Brown | 51 min |
| Jul 11, 1:26 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 34 min |
| Jul 11, 1:54 PM CDT | Tornado Warning | ABR | Brown | 51 min |
| Jul 11, 2:47 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Day | 28 min |
| Jul 11, 2:50 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 25 min |
| Jul 11, 3:14 PM CDT | Severe Thunderstorm Warning | ABR | Day | 46 min |
| Jul 11, 3:16 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 44 min |
| Jul 11, 3:25 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant, Roberts | 50 min |
| Jul 11, 3:48 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 42 min |
| Jul 11, 4:00 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jul 11, 4:15 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 30 min |
| Jul 11, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 43 min |
| Jul 11, 5:01 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 44 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.